question-icon

What Causes Nocturia While On Tamsulosin?

default
Posted on Sat, 27 Jan 2018
Question: Hi , I'm 85 yrs old in good health . For the past 3 months I've been taking tamsulosin hcl.4 mg. for enlarged prostate ' which had me going 3/ 4 times a night . During this time I"ve gotten that to 2 times per night . However, last night I had a urine release while I was asleep . Not a lot .but I'm concerned because I have a strong stream and every else seems normal . Is the med relaxing my blader too much . Please advise . XXXXXXX
doctor
Answered by Dr. P. T. Patil (4 hours later)
Brief Answer:
Tomsulosin o.4 mg once daily is a Pharmaceutical dose

Detailed Answer:
Hello
Thanks for query .

Based on the facts that you have posted you have been facing problem of Nocturia due to enlarged prostate and is being advised to take Tomsulosin .0.4 mg once daily However you have noticed passing urine in bed involuntarily .

Tomsulosin is a smooth muscle relaxant that relaxes smooth muscles in bladder neck and Prostate and helps to improve urine flow and there by reduce nocturia It does cause release of urine once in a while when bladder is filled up completely ..The factors those cause passing urine involuntarily are
1) Your bladder is over distended
2) You may be in deep sleep

There is nothing to be worried about it .Make a habit to empty bladder before going to bed and to avoid drinking water after evening .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10532 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Nocturia While On Tamsulosin?

Brief Answer: Tomsulosin o.4 mg once daily is a Pharmaceutical dose Detailed Answer: Hello Thanks for query . Based on the facts that you have posted you have been facing problem of Nocturia due to enlarged prostate and is being advised to take Tomsulosin .0.4 mg once daily However you have noticed passing urine in bed involuntarily . Tomsulosin is a smooth muscle relaxant that relaxes smooth muscles in bladder neck and Prostate and helps to improve urine flow and there by reduce nocturia It does cause release of urine once in a while when bladder is filled up completely ..The factors those cause passing urine involuntarily are 1) Your bladder is over distended 2) You may be in deep sleep There is nothing to be worried about it .Make a habit to empty bladder before going to bed and to avoid drinking water after evening . Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you Thanks and Regards. Dr.Patil.